Alert archive / California / Small Craft Advisories in 2026

Small Craft Advisory 16, NWS Eureka, CA

February 9, 2026

NWS Eureka, CA issued this small craft advisory at Feb 9, 2026, 10:20 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2026, 10:20 PM PST (06:20 UTC)
Expired
Feb 10, 2026, 10:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

189 
WHUS76 KEKA 100620
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1020 PM PST Mon Feb 9 2026

PZZ450-101430-
/O.EXP.KEKA.SC.Y.0015.000000T0000Z-260210T0600Z/
/O.NEW.KEKA.SC.Y.0016.260210T0620Z-260210T1800Z/
Pt St George to Cape Mendocino out 10 nm-
1020 PM PST Mon Feb 9 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Seas 8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-101430-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-260211T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1020 PM PST Mon Feb 9 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  8 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-101430-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-260211T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1020 PM PST Mon Feb 9 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
174 
WHUS76 KEKA 101400
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
600 AM PST Tue Feb 10 2026

PZZ450-101800-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-260210T1800Z/
Pt St George to Cape Mendocino out 10 nm-
600 AM PST Tue Feb 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 
  8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-102200-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-260211T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
600 AM PST Tue Feb 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  7 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-102200-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-260211T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
600 AM PST Tue Feb 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 9 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
232 
WHUS76 KEKA 101811
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1011 AM PST Tue Feb 10 2026

PZZ450-101915-
/O.EXP.KEKA.SC.Y.0016.000000T0000Z-260210T1800Z/
Pt St George to Cape Mendocino out 10 nm-
1011 AM PST Tue Feb 10 2026

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ470-110215-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-260211T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1011 AM PST Tue Feb 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-110000-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-260211T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1011 AM PST Tue Feb 10 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 35 kt and 
  seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 2:32 PM PST, 7 hours 48 minutes earlier.

Area forecast discussion, Feb 9, 2:32 PM PST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
232 PM PST Mon Feb 9 2026

.SYNOPSIS...Gusty north winds will continue through the evening,
especially at higher elevations. Cool and cloudy conditions will
persist through the week with additional light rain likely late
tomorrow into Wednesday. A stronger, colder system is possible
this weekend into early next week.

&&

.DISCUSSION...The surface high pressure gradient has increased
northerly winds this afternoon with 500mb height contours showing
less energy aloft and a divergent gap ahead of the next deep
trough arrives, Tuesday. Fog was a considerable hazard early this
morning due to the accumulated moisture and will likely return
Thursday and Friday morning after the next round of rain eases.
High cloud cover moving in from the approaching trough will keep
high temperatures moderate today, with 50s to low 60s likely
across the area.

The next bout of rain is likely to begin by late Tuesday morning.
Precipitation will be primarily focused in Mendocino and Lake
Counties as the moisture surges up from the south, however some
light rain is possible for most of the CWA. Total precipitation
amounts in Mendocino and Lake are around a 1/2 inch to an inch.
Humboldt and Del Norte are likely to see less than a half inch
across the area, and coastal Del Norte and Humboldt could remain
dry. NBM shows a 30 to 50% chance for no measurable precipitation
for coastal Humboldt and Del Norte. Snow levels are forecast to
range from 4500 to 5500 ft. Snow is possible on Highway 3 at Scott
Mountain Pass with 2 to 4 inches possible. Advisory level snow
amounts are unlikely, but possible, with NBM showing around a 25%
chance for over 4 inches. Precipitation will wind down by
Wednesday night, bringing a mostly dry Thursday and Friday.

The active pattern is likely to continue with another, stronger
system beginning to impact the area starting Saturday and continuing
into early next week. Uncertainty is high on the scope of impacts,
but multiple days of rain will promote some impacts. NBM is showing
high probabilities for at least 2 inches of precipitation for much
of the area from Saturday into early next week. Higher elevation
areas could see over 6 inches total precipitation. This is also
looking to be a much colder system, with snow levels starting at
around 4,000 ft Saturday and dropping to 2,000 to 2,500 ft Saturday
night. Potentially lower snow levels of 1,500 to 2,000 ft are
possible Sunday night. The higher mountain passes along highways 3,
36, 175, 199, and 299 all show over 50% probabilities to see over 5
inches of snow. Lower elevation passes, including those on 101,
could see a couple inches. The valley floors in Trinity County could
also see a couple inches of snow. A few flakes down to lake level in
Lake County is not out of the question. Strong south winds will be
possible at times, however confidence is not high on where and when
these winds will occur. Higher elevation and other wind prone areas
will almost certainly see breezy winds, but confidence is not high
other than that. Confidence will grow over the coming days as we get
closer. Stay tuned! JB /EYS

&&

.AVIATION...VFR conditions expected at all terminals. Northerly
daytime winds will switch to easterly, Offshore flow along the North
Coast keeping terminals clear. Low potential for valley fog
developing at KUKI tonight into tomorrow morning. Showers forecasted
for Lake, Mendocino, and Trinity counties around 20-22Z (+/- 1 hr)
Tuesday. North Coast to remain mostly clear with increased VFR cloud
ceilings.

&&

.MARINE...Northerlies have built into the waters, briefly pushing
into the northern inner waters this afternoon. Peak gusts will be
between 20 and 25 kts. Short period wind waves will build over 6
feet in response and only slightly ease overnight through Tuesday
morning. Both the north winds and the mid period swell will weaken
into mid week with relatively calmer seas  by Wednesday, especially
in the inner waters. A long period, northwesterly swell up to 13
feet is on track to enter the coast waters by Friday midday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 10 PM PST this evening for
     PZZ450.

     Small Craft Advisory until 10 AM PST Wednesday for PZZ470-
     475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Small Craft Advisories in California, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.